Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Have psoriasis. What causes horizontal ridges on the fingernails?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 1106 Questions
I was worried about the h0rizontal ridges on my thumb nails, I heard that nail problems can be a sign of a more serious condition? also I have psoriasis, I have had it since I was 16. I also would like a little feed back on the medicine Oxytinin[Iam sure the spelling is wrong, I am sure you know what med it is. thank you so much. Ann
Posted Wed, 20 Feb 2013 in Psoriasis
Answered by Dr. Jonas Sundarakumar 4 hours later
Hello and welcome to Healthcare Magic. Thanks for your query.

Horizontal ridges on the fingernails can commonly be due to the following causes:
- Vitamin deficiency
- Iron deficiency
- Hypocalcemia (low levels of calcium)
- Injury to the nails
- Skin diseases like psoriasis

Rarely, they can indicate an underlying systemic illness. However, it is very rare for these nail changes to be the only manifestation of the underlying systemic disease.

In your case, since you already have psoriasis, it is quite likely to be due to this.
Wish you all the best.

I presume that you are referring to "Oxycontin" - this is a narcotic (opioid) pain relieving medication used in ther treatment or severe or intractable pain. It belongs to the same class as methadone, and is a scheduled or controlled drug - which means you will be able to get it only with a proper prescription from your doctor. It also has an addictive potential like methadone.

Some persons can have a protracted or prolonged withdrawal from opiods like methadone - which can last for weeks together. So, it is likely that you are feeling unwell due to the withdrawal effects rather than the side effects of Suboxone.

Dr. Jonas Sundarakumar
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor